Safety

Edurant (rilpivirine) tablet

Detailed View: Safety Labeling Changes Approved By FDA Center for Drug Evaluation and Research (CDER)

May 2015

Summary View

WARNINGS AND PRECAUTIONS

Skin and Hypersensitivity Reactions
  • Severe skin and hypersensitivity reactions have been reported during the postmarketing experience, including cases of Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS), with rilpivirine-containing regimens. While some skin reactions were accompanied by constitutional symptoms such as fever, other skin reactions were associated with organ dysfunctions, including elevations in hepatic serum biochemistries. During the Phase 3 clinical trials, treatment-related rashes with at least Grade 2 severity were reported in 3% of subjects receiving EDURANT. No grade 4 rash was reported. Overall, most rashes were Grade 1 or 2 and occurred in the first four to six weeks of therapy [see Adverse Reactions (6 and 6.2)].
  • Discontinue EDURANT immediately if signs or symptoms of severe skin or hypersensitivity reactions develop, including but not limited to, severe rash or rash accompanied by fever, blisters, mucosal involvement, conjunctivitis, facial edema, angioedema, hepatitis or eosinophilia. Clinical status including laboratory parameters should be monitored and appropriate therapy should be initiated.

ADVERSE REACTIONS

Postmarketing Experience
  • Skin and Subcutaneous Tissue Disorders: Severe skin and hypersensitivity reactions including DRESS (Drug Reaction with Eosinophilia and Systemic Symptoms)

PATIENT COUNSELING INFORMATION

  • Patients should be informed that skin reactions ranging from mild to severe, including Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS) have been reported with rilpivirine-containing regimens. Instruct patients to immediately stop taking EDURANT tablets and seek medical attention if they develop a rash associated with any of the following symptoms: fever, blisters, mucosal involvement, eye inflammation (conjunctivitis), severe allergic reaction causing a swelling of the face, eyes, lips, mouth, tongue or throat, which may lead to difficulty swallowing or breathing, and any signs and symptoms of liver problems as it may be a sign of a more serious reaction. Patients should understand that if severe rash occurs, they will be closely monitored, laboratory tests will be performed and appropriate therapy will be initiated.

 

June 2013

Summary View

DRUG INTERACTIONS

  • In addition to the drugs included in Table 4, the interaction between Edurant and the following drugs was evaluated in clinical studies and no dose adjustment is needed for either drug digoxin,... raltegravir, ...telaprevir

 

Page Last Updated: 06/12/2015
Note: If you need help accessing information in different file formats, see Instructions for Downloading Viewers and Players.